Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 27, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 18, 2015, 2:11 PM MST for Mohave County, Arizona. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2015, 2:11 PM MST (21:11 UTC)
- Expired
- Jul 18, 2015, 3:00 PM MST
- In force
- 49 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 116 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 18, 1:07 PM MST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
297 WUUS55 KVEF 182111 SVRVEF AZC015-182200- /O.NEW.KVEF.SV.W.0027.150718T2111Z-150718T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 211 PM MST SAT JUL 18 2015 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWESTERN ARIZONA... * UNTIL 300 PM MST * AT 209 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER VALENTINE...OR 22 MILES NORTHEAST OF KINGMAN...AND MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... VALENTINE AND ROUTE 66 NEAR VALENTINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE HIGH WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE BLOWING DUST. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. && LAT...LON 3521 11366 3527 11391 3556 11378 3543 11345 TIME...MOT...LOC 2109Z 221DEG 7KT 3537 11370 $$ WOLCOTT
1 follow-up statement
776
WWUS55 KVEF 182154
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
254 PM MST SAT JUL 18 2015
AZC015-182204-
/O.EXP.KVEF.SV.W.0027.000000T0000Z-150718T2200Z/
MOHAVE AZ-
254 PM MST SAT JUL 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY WILL
EXPIRE AT 300 PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM
AND A FLASH FLOOD WARNING REMAINS IN EFFECT.
LAT...LON 3521 11366 3527 11391 3556 11378 3543 11345
TIME...MOT...LOC 2151Z 221DEG 7KT 3537 11370
$$
WOLCOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:00 PM MST, 11 minutes earlier.
Area forecast discussion, Jul 18, 2:00 PM MST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 200 PM PDT SAT JUL 18 2015 .SYNOPSIS...RICH MOISTURE ASSOCIATED WITH NOW DECAYING HURRICANE DOLORES CONTINUES TO PUSH INTO THE REGION INCREASING THE POTENTIAL FOR HEAVY DOWNPOURS...FLASH FLOODING...AND STRONG DOWNBURTS WINDS THROUGH THIS EVENING. STORM CHANCES WILL BE GREATEST ACROSS SAN BERNARDINO...CLARK...AND MOHAVE COUNTIES. MOISTURE WILL PUSH FARTHER NORTH SUNDAY ENCOMPASSING THE ENTIRE AREA WITH CONTINUED FLASH FLOOD POTENTIAL. MOISTURE WILL GRADUALLY DECREASE NEXT WEEK TOWARDS MORE TYPICAL SUMMER VALUES BUT SLIGHT CHANCES FOR STORMS WILL REMAIN FOR MANY AREAS THROUGH MIDWEEK. && .SHORT TERM FORECAST... IMPULSE CURRENTLY WORKING ACROSS THE AREA IS PUSHING INTO A VERY UNSTABLE ATMOSPHERE. ANOMALOUSLY MOIST ATMOSPHERE, UPPER LEVEL LIFT, AND DESTABILIZATION THROUGH THE DAY HAVE ALLOWED THE RAPID RAMP UP OF WIDESPREAD CONVECTION. EXPECT HEAVY RAINFALL, WITH RATES OF 2 INCHES PER HOUR. ALSO STRONG WINDS HAVE BEEN OBSERVED ACROSS PORTIONS OF THE LAS VEGAS VALLEY AND EASTERN SAN BERNARDINO COUNTY. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 9 PM TONIGHT FOR CLARK, LINCOLN, SAN BERNARDINO, AND MOHAVE COUNTIES. WE ARE ALSO GETTING REDUCED VISIBILITY ON THE LEADING EDGE OF THESE STORMS AS DUST IS KICKED UP. VISIBILITY MAY BE REDUCED BELOW A QUARTER MILE AT TIMES. A DUST STORM WARNING IS CURRENTLY OUT FOR DEATH VALLEY WHERE AREA WEBCAMS SHOWED VISIBILITY BELOW A QUARTER MILE. PLEASE BE WEATHER AWARE THROUGH THIS EVENING AND DO NOT DRIVE THROUGH FLOODED ROADWAYS! EXPECT THE UPPER LEVEL FORCING TO WEAKEN AND SHIFT NORTHWARD TOMORROW. WITH MOISTURE EXPECTED TO PUSH NORTH AS WELL, HAVE EXPANDED THE FLASH FLOOD WATCH FOR ALL COUNTIES IN OUR FORECAST AREA AND EXTENDED THE FLASH FLOOD WATCH THROUGH TOMORROW. SOME COUNTIES MAY NEED TO BE EXTENDED INTO MONDAY AS WELL, BUT WILL FIGHT THAT BATTLE LATER. && .LONG TERM...MONDAY THROUGH FRIDAY. MOISTURE WILL REMAIN ABUNDANT MONDAY AND IT IS POSSIBLE THE REMAINS OF DOLORES AND ITS MID LEVEL CIRCULATION WILL DRIFT INTO SOUTHERN CALIFORNIA AND COULD RESULT IN ANOTHER DAY OF FLASH FLOOD CONCERNS. BY TUESDAY WE MAY BEGIN TO DRY OUT SOMEWHAT AS FLOW TURNS SOUTHWESTERLY BUT OFTEN TIMES MODELS SCOUR OUT OUR MOISTURE TOO QUICKLY...SO THIS IS SOMETHING THAT WILL NEED TO BE CONSIDERED. IN FACT...THE GFS MAINTAINS ELEVATED PRECIPITABLE WATER VALUES THROUGH WEDNESDAY AFTERNOON AND AM TEMPTED TO BELIEVE THIS GIVEN THE SEASONS TREND OF MOISTURE RELUCTANT TO SCOUR OUT OF THE REGION AFTER A MOISTURE PUSH. DIDNT MAKE SIGNIFICANT CHANGES TO THE EXTENDED RANGE AS MY FOCUS WAS MORE ON THE SHORT TERM BUT POPS IN THE EXTENDED MAY NEED TO BE RAISED THROUGH WEDNESDAY. AFTER WEDNESDAY MOSTLY DRY CONDITIONS SHOULD PREVAIL BUT DEPENDING ON WHERE THE MONSOON HIGH BUILDS BACK IN...THE BREAK MAY BE BRIEF WITH HINTS OF MORE PACIFIC TROPICAL ACTIVITY AND A POSSIBLE RETURN OF A SOUTHERLY FLOW BY NEXT WEEKEND. && .AVIATION...FOR MCCARRAN...SOUTH TO SOUTHWEST WINDS IN THE 15-20 KT RANGE WITH GUSTS TO 30KTS EXPECTED...HOWEVER AS USUAL THUNDERSTORMS WILL ADD A DEGREE OF VARIABILITY AND UNCERTAINTY TO THE FORECAST. WIND GUSTS NEAR STORMS MAY EXCEED 35KTS WITH CIGS BELOW 10K POSSIBLE AT TIMES AS WELL AS POCKETS OF CONVECTIVE TURBULENCE. OTHERWISE BKN- OVC CLOUD COVER EXPECTED THROUGH THE AFTERNOON ABOVE 12K. SHOWER AND THUNDERSTORM CHANCES WILL PERSIST OVERNIGHT. ALL APPROACH CORRIDORS WILL BE SUSCEPTIBLE TO THUNDERSTORM ACTIVITY THROUGH THIS EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING ACROSS THE REGION. GREATEST CHANCES WILL BE ALONG A KDAG- KLAS-KSGU LINE BUT ISOLATED STORMS WILL BE POSSIBLE ELSEWHERE. BKN- OVC CONDITIONS ABOVE 10K POSSIBLE WITH AREAS OF GUSTY AND ERRATIC SURFACE WINDS NEAR STORMS AS WELL AS POCKETS OF CONVECTIVE TURBULENCE. SHOWERS AND THUNDERSTORMS MAY PERSIST OVERNIGHT AS WELL. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED TODAY IN MOHAVE...SAN BERNARDINO...AND CLARK COUNTIES. OTHERWISE...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && SHORT TERM/AVIATION...PADDOCK LONG TERM...OUTLER FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Jul 18, 12:20 PM MST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1220 PM PDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM FLASH FLOOD 16 ESE WONDER VALLEY 34.10N 115.61W
07/18/2015 SAN BERNARDINO CA LAW ENFORCEMENT
AMBULANCE SERVICE REPORTS 3 FEET OF WATER
FLOWING OVER HIGHWAY 62.
&&
TLLocal storm report, Jul 18, 1:44 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
144 PM PDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND GST 6 S NEEDLES 34.77N 114.62W
07/18/2015 M61 MPH SAN BERNARDINO CA ASOS
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Jul 18, 1:50 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
150 PM PDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM TSTM WND GST NELLIS AFB 36.24N 115.03W
07/18/2015 M58 MPH CLARK NV ASOS
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Jul 18, 1:51 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
151 PM PDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM TSTM WND GST 4 ENE FORT IRWIN 35.28N 116.62W
07/18/2015 M68 MPH SAN BERNARDINO CA AWOS
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Jul 18, 1:52 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
152 PM PDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND GST 5 S MT. POTOSI 35.89N 115.50W
07/18/2015 M58 MPH CLARK NV MESONET
&&
NWS LAS VEGAS NV
IRIS SYSTEMLocal storm report, Jul 18, 2:01 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
201 PM PDT SAT JUL 18 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLASH FLOOD 1 E COYOTE SPRINGS 36.80N 114.92W
07/18/2015 CLARK NV TRAINED SPOTTER
6-8 INCHES OF WATER FLOWING THROUGH PARKING
LOT AT COYOTE SPRINGS GOLF COURSE. SPOTTER
REPORTS HWY 93 AT A STANDSTILL LIKELY DUE TO
FLOODING.
&&
NWS LAS VEGAS NV
IRIS SYSTEMThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 5:54 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 36 min |
| Jul 17, 7:19 PM MST | Areal Flood Advisory | VEF | Mohave | 4 hr |
| Jul 17, 9:45 PM MST | Areal Flood Warning | VEF | Mohave | 12 hr |
| Jul 17, 10:27 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
| Jul 17, 10:35 PM MST | Flash Flood Warning | VEF | Mohave | 115 min |
| Jul 18, 12:27 AM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 18, 12:45 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
| Jul 18, 12:57 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 33 min |
| Jul 18, 1:07 PM MST | Flash Flood Warning | VEF | Mohave | 6 hr |
| Jul 18, 1:23 PM MST | Flash Flood Warning | VEF | Mohave | 6 hr |
| Jul 18, 1:27 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 58 min |
| Jul 18, 1:36 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 39 min |
| Jul 18, 1:44 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 61 min |
| Jul 18, 1:50 PM MST | Flash Flood Warning | VEF | Mohave | 5 hr |
| Jul 18, 2:20 PM MST | Flash Flood Warning | VEF | Mohave | 6 hr |
| Jul 18, 3:19 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 26 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.